MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV10040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the fortrex balloon to treat an arteriovenous fistula.The device was prepped as per ifu with no issues identified.It was reported no resistance was encountered advancing the device, during balloon inflation the balloon burst at rbt (rated burst pressure).The device was successfully removed from the patient.Another device was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the fortrex 0.035in otw pta balloon catheter was received for evaluation.No ancillary devices or cine images from the procedure were received.The fortrex balloon catheter was received with a longitudinal tear in the balloon chamber.If information is provided in the future, a supplemental report will be issued.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8032360
Report Number2183870-2018-00489
Device Sequence Number13808247
Product Code LIT
UDI-Device Identifier00821684057810
UDI-Public00821684057810
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2021
Device Catalogue NumberA35HPV10040080
Device Lot NumberA699235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1